It would be wrong to state, that birth control pills do not have any influence on weight gain. It was noticed that women, who take a combine pill, especially an old one, which contains high dose of estrogen, have put on weight. But the weight may increase because of some another reasons.
What are the reasons of weight gain?
Firstly, your organism may store unnecessary liquid and salt in your organism and then you may gain not only some pounds, but also feel some discomfort – tummy blowing, pain in your breast and etc. In addition, you may gain weight because of unhealthy eating and if you do not exercise.
Hormone and weight
Even if you don’t take any hormone contraception, your weight may vary during the natural cycle (especially during PMS ).
Female hormones estrogens stimulate the storage of salt and water in your organism and do not let them to flow out through kidney. Another natural female hormone is progesterone, which ovarian produce during the second stage of cycle, but it eliminates an excess of salt and water from your organism. If there is a balance of both these hormones, women can keep a desirable weight off.
Birth control pills and weight
Taking hormone contraception, which contains estrogen and progestin (birth control pills, contraceptive patch , and the vaginal contraceptive ring ), the ovarian produce less estrogen and practically don’t produce natural progesterone. The estrogen in birth control pills is similar to natural estrogen, but progestin is not similar to natural progesterone and cannot regulate the liquid balance in your organism. Because of this reason some women, who prefer hormone method of birth control , may put on weight.
However, today there is a new progestin, which has the same feature as natural progesterone.